Alabama, 2001

Hail in Alabama, April 4, 2001

April 4, 2001 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 4, 9:36 AM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 4, 9:36 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1036 AM CDT WED APR 04 2001

UPDATE IN THE WORKS...TO REFLECT LATEST WATCH ISSUED BY SPC.  ALSO...
WILL BE PARING DOWN FLASH FLOOD WATCH AREA TO COINCIDE MORE
WITH THE WATCH.  UPDATE OUT ASAP.

.BHM...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WEST CENTRAL AND
       SOUTHWEST ALABAMA.
    ...FLASH FLOOD WATCH FOR PARTS OF WEST CENTRAL ALABAMA.

In the hours before

Special weather statement, Apr 4, 6:25 AM CST, 4 hours 52 minutes before
ALZ001>038-040>050-051530-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
725 AM CDT WED APR 04 2001

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

SCATTERED SHOWERS AND THUNDERSTORMS...WITH A FEW STRONG TO SEVERE
THUNDERSTORMS...ARE EXPECTED TO REDEVELOP ACROSS NORTH AND CENTRAL
ALABAMA THROUGH THIS AFTERNOON.

THE STORM PREDICTION CENTER HAS PLACED MUCH OF NORTHWEST...AND
WEST CENTRAL ALABAMA UNDER A SEVERE THUNDERSTORM WATCH...UNTIL 11 AM
THIS MORNING. THIS WATCH INCLUDES AREAS WEST OF A ROGERSVILLE...TO
BIRMINGHAM...TO PRATTVILLE LINE. THE MAIN THREAT FROM THE SEVERE
THUNDERSTORMS WILL CONTINUE TO BE LARGE HAIL...AND THE GREATEST
THREAT TIME WILL BE THROUGH EARLY THIS AFTERNOON.

EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD
MONITOR THE LATEST WEATHER CONDITIONS AND BE READY FOR POSSIBLE
ACTIVATION.
Local storm report, Apr 4, 6:57 AM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
757 AM CDT WED APR 04 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

550 AM     1S FAYETTE                AL   0.75 INCH HAIL
04/04/01   FAYETTE                        EMA REPORTED DIME SIZED
                                          HAIL.

730 AM     COTTONDALE                AL   1.00 INCH HAIL
04/04/01   TUSCALOOSA                     EMA REPORTED QUARTER
                                          SIZED HAIL.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pickens

When
April 4, 11:17 AM CST
Where
Pickens County, Carrollton
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.267, -88.100

Three quarter inch diameter size hail was reported in Carrollton.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242391.